Posted by: Mario | 2008/07/24


Morning Doc

I have been diagnosed with Bi-Polar 4years ago. The psychiatrist struggled to get the right medicine for me. I started Venlor 150mg and Epitec 150mg and worked fine up until now.

The past couple of months it feels like my body is beeing poisined. I just dont feel the same anymore. My mouth is constantly dry and have a have a bitter taste in my mouth, Im loosing control over my bladder (GP said I dont have any infection), my whole body is shaking sometimes so bad that I cant write, I cant exercise because I get extremely nausious, I have a constant headache and generally I just dont feel healthy.

I went to a specialist for a full check up, but he blames everything on my meds. He is not even prepared to give me something for the symptoms. The impression I get from all the doctors (including my psychiatrist) is that I must learn how to deal with the symptomes - its gonna be there for the rest of my life.

Now my question, is it possible that the meds can cause all these side effects after 4 years of beeing symptome free? Im seriously thinking about stopping all this medication and see if I feel better. Will doc support this decision?

I just wanna feel normal and healthy again...I wanna feel like a human being.



Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

It sounds distinctly odd to have no major side-effects from the meds ( presuming you have remained stable on the same doses ) for 4 years, and then to suddenly start side-effects after all this time. Possible, but unlikely. Sometimes indeed one has to learn to live with relatively mild side-effects if the medicines verall are being very helpful, but also one can vary the meds and doses to find the best solution. Sometimes if another med is added, perhaps something you take over the counter without prescription, or something prescribed for an altogether different medical problem, there can be a new drug interaction which can cause problems and new symptoms ; or a new medical problem like change in kidney or liver function can change how a drug affects you. Or a change in nhabits, like drinking more alcohol or drinking less water.
It would be wise to see your psychiatrist again for a proper review of the situation in depth, before stopping the meds.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.